Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Asymptotic theory for optically thick layers: application to the discrete ordinates method

Not Accessible

Your library or personal account may give you access

Abstract

Asymptotic expressions for the reflected, transmitted, and internal scattered radiation field in optically thick, vertically homogeneous, plane-parallel media are derived from first principles by using the discrete ordinates method of radiative transfer. Compact matrix equations are derived for computing the escape function, diffusion pattern, diffusion exponent, and the reflection function of a semi-infinite atmosphere in terms of the matrices, eigenvectors, and eigenvalues that occur in the discrete ordinates method. These matrix equations are suitable for numerical computations and are valid throughout the full range of single scattering albedos. The present formulations are validated by comparing them with established methods of radiative transfer.

© 1992 Optical Society of America

Full Article  |  PDF Article
More Like This
Numerically stable algorithm for discrete-ordinate-method radiative transfer in multiple scattering and emitting layered media

Knut Stamnes, S-Chee Tsay, Warren Wiscombe, and Kolf Jayaweera
Appl. Opt. 27(12) 2502-2509 (1988)

Particular solution of the discrete-ordinate method

Yi Qin, Michael A. Box, and David L. B. Jupp
Appl. Opt. 43(18) 3717-3725 (2004)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Tables (7)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (127)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved